Morphofunctional changes in the heart and lung tissues of dogs for isoniazid poisoning


  • H. I. Kotsiumbas Stepan Gzhytskyi National University of Veterinary Medicine and Biotechnologies Lviv, Pekarska Str., 50, Lviv, 79010, Ukraine http://orcid.org/0000-0002-8835-5353
  • N. P. Vretsona Stepan Gzhytskyi National University of Veterinary Medicine and Biotechnologies Lviv, Pekarska Str., 50, Lviv, 79010, Ukraine http://orcid.org/0000-0001-6166-962X
Keywords: dog, heart, lungs, microstructural changes, poisoning, isoniazid, histology, histochemistry

Abstract

The article presents the results of macroscopic, histological and histochemical studies of the heart and lungs of dogs for isoniazid poisoning. A pathoanatomical section of 19 carcasses of dogs of different ages and breeds was performed; heart and lung fragments were selected for morphological examination. Heart and lung samples were fixed in 10 % aqueous formalin neutral solution, Carnua and Buen fluids. Dehydration was carried out in ethanol of increasing concentration and embedded in paraffin. The sections were made on a MC-2 microtome 7 μm thick, stained with hematoxylin and eosin, using the McManus and Brasche technique. Made histopreparations were examined under a Leica DM 2500 light microscope (Switzerland), photo-fixation was performed with a Leica DFC450C using Leica Application Suite Version 4.4 software. The results of morphohistochemical studies have shown that in acute poisoning of dogs with isoniazid  in the heart prevailed acute disorders of the vascular circulation, manifested by a sharp expansion and destruction of the walls of the venous vessels, plasmorrhagia, microtromb of the capillaries and spasm of the arterioles, which led to the development of swelling, caused acute decrease of protein synthesation function of muscle fibers and dystrophic-necrobiotic changes of cardiomyocytes. It was noted, in the lungs of dogs on the background of acute congestive hyperemia, diapedesis of erythrocytes and accumulation of transudate in the lumen of the alveoli, foci of emphysema and bronchiectasis with rupture of the epithelial layer of the mucous membrane, elastic skeleton and muscular tubules of bronchial tubules that indicated the violation of gas exchange and the development of anoxemia. It is known that spontaneous isoniazid poisoning in dogs leads to an acute course and often fatal consequences. In the comprehensive study of the effects of chemicals on the body, and in particular isoniazid on the body of dogs, toxicological and pathomorphological studies are of great importance. The use of morphological and histochemical methods will reveal some of the mechanisms of intoxication.

References

Chin, L., Sievers, M. L., Herrier, R. N., & Picchioni, A. L. (1981). Potentiation of pyridoxine by depressants and anticonvulsants in the treatment of acute isoniazid intoxication in dogs. Toxicol Appl Pharmacol, 58(3), 504–509. doi: 10.1016/0041-008X(81)90103-4.

Chin, L., Sievers, M. L., Laird, H. E., Herrier, R. N., & Picchioni, A. L. (1978). Evaluation of diazepam and pyridoxine as antidotes to isoniazid intoxication in rats and dogs. Toxicol Appl Pharmacol, 45(3), 713–722. doi: 10.1016/0041-008X(78)90164-3.

Gurnani, A., Chawla, R. & Kundra, P. (1992). Acute isoniazid poisoning. Anaesthesia, 47, 781–783.

Kotsyumbas, H.I., & Vretsona, N.P. (2018). Histological and histo-chemical changes in the dogs liver at poisoning isoniazid. Scien-tific Messenger of Lviv National University of Veterinary Medi-cine and Biotechnologies, 20(92), 197–202. doi: 10.32718/nvlvet9241.

Kucenko, S. A. (2004). Osnovy toksikologii. SPb.: Foliant (in Russian).

Kucenko, S. A., Butomo, N. V., Grebenjuk, A. N. i dr. (2004). Voennaja toksikologija, radiobiologija i medicinskaja zashhita. SPb.: Foliant (in Russian).

Merkulov, G. A. (1961). Kurs patologogistologicheskoj tehniki. Medgiz, 104–107 (in Russian).

Pirs, Je. (1962). Gistohimija teoreticheskaja i prikladnaja. M.: Inostr. lit. (in Russian).

Shlapak, I. P., & Halushko, O. A. (2007). Vitaminy yak antydoty v intensyvnii terapii hostrykh otruien. Bil, zneboliuvannia i inten-syvna terapiia, 1, 3–4 (in Ukrainian).

Villar, D., Knight, M. K., Holding, J., Barret, G. H., & Buck, W. B. (1995). Treatment of acute isoniazid overdose in dogs. Veteri-nary and Human Toxicology, 37, 473–477. https://www.ncbi.nlm.nih.gov/pubmed/8592842.
Published
2019-12-03
How to Cite
Kotsiumbas, H., & Vretsona, N. (2019). Morphofunctional changes in the heart and lung tissues of dogs for isoniazid poisoning. Ukrainian Journal of Veterinary and Agricultural Sciences, 2(2), 12-17. https://doi.org/https://doi.org/10.32718/ujvas2-2.03